Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Causes of Buffalo hump
Jun 24, 2004

Hi Dr.

I'm have been poz since 1999 and very healthy. Currently I'm taking Viread,Epivir, and Viramune with testosterone replacement therapy. Recently I'm seeing a small hump developing in the center of my lower neck area. I work out regularly and friends think it's muscle. I'm not convinced. What are the causes of BH. Am I stressing for nothing-it feels hard not at all like fatty tissue? Thank You for your time. Paul

Response from Dr. Conway

The posterior cervical fat pad (if this is what it is) can occur with HIV infection without any treatment, but this is much less usual. It occurs more often on treatment, with the most common associations being with stavudine and protease inhibitors (less with atazanaivr and nelfinavir).

It is important to remember that it occurs with certain hormone imbalances such as Cushing's disease (excess cortisol) and you should discuss this with your doctor. Finally, iw oudl ask if it was there before you were on testosterone and whether you are taking the testosterone due to a proven testoterone deficiency or for some other reason. If it is the latter, I may ask if you would consider stopping to see how it goes.

Many possibilities...



Previous
Kaletra and Lypodystrophy? Drug Holiday?
Next
lipotrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement